Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS North Platte, NE

June 5, 2008Chase County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 5, 2008, 5:51 AM MDT for Chase County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2008, 5:51 AM MDT (11:51 UTC)
Expired
Jun 5, 2008, 8:45 AM MDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Chase County, NE

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 051151
FFWLBF
NEC029-051445-
/O.NEW.KLBF.FF.W.0014.080605T1151Z-080605T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 AM MDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...

* UNTIL 845 AM MDT

* AT 547 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMPION
  AND LAMAR

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4067 10200 4069 10138 4037 10142 4039 10202
TIME...MOT...LOC 1151Z 180DEG 0KT 4046 10168

$$

BUTTLER
1 follow-up statement
000 
WGUS73 KLBF 051326
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 AM CDT THU JUN 5 2008

NEC029-051445-
/O.CON.KLBF.FF.W.0014.000000T0000Z-080605T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE NE-
725 AM MDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM MDT FOR CHASE
COUNTY...

AT 720 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR...
IMPERIAL AND CHAMPION

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4067 10200 4069 10138 4037 10142 4039 10202
TIME...MOT...LOC 1325Z 180DEG 0KT 4046 10168

$$

GARNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:54 AM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 5, 2:54 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 AM CDT THU JUN 5 2008

.DISCUSSION...
ONE MORE ROUND OF A PROLONGED SEVERE WEATHER EVENT EXPECTED TODAY
AND TONIGHT.

500MB LOW ROUNDING THE BASE OF THE TROF OVER THE FOUR CORNERS THIS
MORNING...AND WILL HEAD FOR THE CENTRAL PLAINS TODAY. MEANWHILE
SURFACE LOW DEEPENING OVER WESTERN KS...ALSO LIFTING NORTH
NORTHEAST ALONG A NEARLY STATIONARY BOUNDARY. THIS WILL SET THE
STAGE FOR A MAJOR SEVERE WEATHER OUTBREAK ACROSS PORTIONS OF THE
OUTLOOK AREA. WARM AIR ADVECTION EAST OF THE BOUNDARY TO CREATE A
CAP FOR PART OF THE DAY...AND THE BUILD UP OF HIGH
INSTABILITY...2K-3K J/KG OF CAPE. AS THE CAP BREAKS WITH PEAK
HEATING GREAT SHEAR WILL CAUSE SUPERCELLS TO RAPIDLY DEVELOP. SPC
HAS HOISTED A MODERATE RISK OF SEVERE WEATHER AND AGREE. TO THE
WEST OF THE BOUNDARY...COOLER TEMPS ALOFT WITH HIGH SURF
MOISTURE...LARGE AREA OF SHOWERS/THUNDERSTORMS EXPECTED. SCT
SHOWERS ALREADY DEVELOPING OVER CO AND WILL PUSH INTO/ACROSS
WESTERN NEBRASKA THROUGHOUT THE DAY. ANOTHER CONCERN FOR THE DAY
WILL BE THE POTENTIAL FOR HEAVY RAINFALL...ESPECIALLY OVER AREAS
THAT HAVE VERY WET GROUNDS IN THE EAST. EXPANDED AND EXTENDED FF
WATCH TO COVER HEAVY PRECIP POTENTIAL. PRECIP H20 IS AT ONE INCH
TO 1.5 INCHES OVER EASTERN HALF OF THE CWA...AND COINCIDES WITH
HPC SLIGHT RISK OF EXCESSIVE RAINFALL GRAPHIC.

ACTIVITY TO DIE DOWN/MOVE NORTHEAST OF CWA OVERNIGHT INTO
TOMORROW MORNING WITH FINALLY A BREAK IN THE ACTION SET FOR
FRIDAY. DECREASING CLOUDS WILL HELP TEMPS WARM INTO THE MID 70S TO
MID 80S. SUBSIDENCE BEHIND DEPARTING TROF EXPECTED TO KEEP ANY
ACTIVITY FROM DEVELOPING.

LULL IN THE ACTIVITY TO BE SHORT LIVED AS NEXT TROF TO MOVE ACROSS
THE ROCKIES ON SATURDAY. STORMS TO FIRE OVER THE HIGHER TERRAIN
THEN MOVE EAST LATE IN THE DAY. ONGOING FORECAST HANDLING WELL SO
NOT MANY CHANGES MADE. TYPICAL EARLY SUMMER PATTERN TO CONTINUE
INTO THE FIRST PART OF NEXT WEEK. LATE DAY THUNDERSTORMS POSSIBLE
WITH ANY WEAK DISTURBANCE MOVING ACROSS THE REGION WITH MOISTURE
CONTINUING TO BE AVAILABLE.

&&

.AVIATION...
PERSISTENT MVFR CEILINGS ARE FORECAST AT BOTH THE KLBF AND KVTN
TERMINALS FROM 12Z THIS MORNING THROUGH 09Z TONIGHT. OCCASIONAL
THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A BROAD TROF
OF LOW PRESSURE LIFTS ONTO THE CENTRAL PLAINS FROM THE CENTRAL
ROCKIES. SURFACE WIND GUSTS TO 40 KTS ARE POSSIBLE IN THE VICINITY
OF THUNDERSTORMS WITH OCCASIONAL HEAVY RAIN EXPECTED. CEILINGS AND
WEATHER WILL IMPROVE OVERNIGHT TONIGHT AS THE BEFORE MENTIONED
TROF PUSHES EAST INTO THE MID MISSOURI VALLEY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH
FRIDAY MORNING FOR NEZ005>010-026>029- 038-059-069>071.

&&

MASEK/CLB
Hazardous weather outlook, Jun 5, 3:28 AM MDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 AM CDT THU JUN 5 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-061030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
428 AM CDT THU JUN 5 2008 /328 AM MDT THU JUN 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A MODERATE RISK OF
SEVERE THUNDERSTORMS EXISTS EAST OF HIGHWAY 83 FROM VALENTINE TO
MAYWOOD. WEST OF THIS LINE...A SLIGHT RISK OF SEVERE THUNDERSTORMS
IS FORECAST.

A STRONG UPPER LEVEL TROF OF LOW PRESSURE WILL LIFT EAST OF THE
SOUTHERN ROCKIES THIS AFTERNOON. AS THIS FEATURE APPROACHES
WESTERN SECTIONS OF THE OUTLOOK AREA...IT WILL ENCOUNTER A VERY
MOIST UNSTABLE AIRMASS. EXPLOSIVE THUNDERSTORM DEVELOPMENT WILL
RESULT WITH STORMS RAPIDLY BECOMING SEVERE. LARGE HAIL WILL BE
THE MAIN SEVERE WEATHER THREAT WEST OF HIGHWAY 83.

EAST OF HIGHWAY 83...DEEP MIXED LAYER SHEAR...WILL RESULT IN
SUPERCELL THUNDERSTORMS CAPABLE OF VERY LARGE HAIL AND
TORNADOES...SOME OF WHICH MAY BE LONG TRACKED IN NATURE.

AFTER SUNSET...THE SEVERE WEATHER THREAT WILL SHIFT FROM LARGE
HAIL AND TORNADOES...TO HEAVY RAIN AND FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR SOUTHWESTERN...CENTRAL AND
NORTHEASTERN AREAS OF THE OUTLOOK AREA...AS A GOOD POTENTIAL
EXISTS FOR HEAVY RAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AND FRIDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY
NIGHT...AND TUESDAY NIGHT. AT THIS TIME...NO SEVERE THUNDERSTORMS
ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE
PREPARED FOR ACTIVATION TODAY AND THIS EVENING...AS A SIGNIFICANT SEVERE
WEATHER OUTBREAK IS POSSIBLE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:20 PM MDTTornado WarningLBFHayes, Lincoln25 min
Jun 4, 6:24 PM MDTFlash Flood WarningLBFHayes2 hr
Jun 4, 6:33 PM MDTSevere Thunderstorm WarningLBFChase57 min
Jun 4, 6:44 PM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Sheridan61 min
Jun 4, 6:45 PM MDTTornado WarningLBFHayes, Lincoln30 min
Jun 4, 7:00 PM MDTTornado WarningLBFFrontier, Hayes30 min
Jun 4, 7:24 PM MDTTornado WarningLBFFrontier36 min
Jun 4, 7:28 PM MDTTornado WarningLBFChase, Hayes32 min
Jun 4, 7:46 PM MDTTornado WarningLBFFrontier, Lincoln44 min
Jun 4, 7:58 PM MDTFlash Flood WarningLBFHayes2 hr
Jun 4, 8:01 PM MDTTornado WarningLBFHayes29 min
Jun 4, 8:29 PM MDTTornado WarningLBFFrontier, Hayes, Lincoln61 min
Jun 4, 8:35 PM MDTFlash Flood WarningLBFFrontier, Hayes, Lincoln3 hr
Jun 4, 9:30 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln45 min
Jun 4, 11:27 PM MDTFlash Flood WarningLBFFrontier4 hr
Jun 5, 12:27 AM MDTSevere Thunderstorm WarningLBFCuster38 min
Jun 5, 5:20 AM MDTSevere Thunderstorm WarningLBFChase55 min
Jun 5, 5:59 AM MDTTornado WarningLBFChase, Hayes46 min
Jun 5, 6:35 AM MDTSevere Thunderstorm WarningLBFChase, Hayes, Keith, Lincoln, Perkins55 min
Jun 5, 7:14 AM MDTFlash Flood WarningLBFPerkins4 hr
Jun 5, 7:24 AM MDTSevere Thunderstorm WarningLBFLincoln66 min
Jun 5, 8:17 AM MDTSevere Thunderstorm WarningLBFLincoln, McPherson43 min
Jun 5, 8:35 AM MDTFlash Flood WarningLBFKeith, Lincoln3 hr
Jun 5, 8:35 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock40 min
Jun 5, 8:56 AM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Logan, McPherson, Thomas49 min
Jun 5, 9:31 AM MDTFlash Flood WarningLBFBoyd, Holt6 hr
Jun 5, 9:46 AM MDTAreal Flood AdvisoryLBFThomas6 hr
Jun 5, 9:49 AM MDTSevere Thunderstorm WarningLBFBoyd, Holt26 min
Jun 5, 11:14 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock61 min
Jun 5, 12:34 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln23 min
Jun 5, 12:39 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas51 min
Jun 5, 12:48 PM MDTTornado WarningLBFFrontier, Hayes, Lincoln27 min
Jun 5, 1:14 PM MDTTornado WarningLBFFrontier, Hayes, Lincoln31 min
Jun 5, 1:29 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown46 min
Jun 5, 1:38 PM MDTTornado WarningLBFLincoln37 min
Jun 5, 2:03 PM MDTTornado WarningLBFLincoln17 min
Jun 5, 2:06 PM MDTTornado WarningLBFBrown, Rock39 min
Jun 5, 2:18 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan19 min
Jun 5, 2:39 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup36 min
Jun 5, 2:44 PM MDTTornado WarningLBFHolt, Rock46 min
Jun 5, 3:13 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt47 min
Jun 5, 3:17 PM MDTTornado WarningLBFBoyd, Holt, Keya Paha, Rock28 min
Jun 5, 3:31 PM MDTTornado WarningLBFHolt44 min
Jun 5, 3:49 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt41 min
Jun 5, 4:03 PM MDTFlash Flood WarningLBFBoyd, Garfield, Holt, Wheeler3 hr
Jun 5, 4:08 PM MDTFlash Flood WarningLBFChase, Hayes, Lincoln, Perkins3 hr
Jun 5, 4:15 PM MDTSevere Thunderstorm WarningLBFHolt45 min
Jun 5, 4:29 PM MDTSevere Thunderstorm WarningLBFBoyd46 min
Jun 5, 5:16 PM MDTSevere Thunderstorm WarningLBFHolt29 min

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.